International Journal of Mathematics and Mathematical Sciences
Volume 19 (1996), Issue 1, Pages 145-150

Shear-free boundary in Stokes flow

D. Palaniappan,1,2 S. D. Nigam,1 and T. Amaranath1

1School of Mathematics & C.I.S., University of Hyderabad, Hyderabad 500 134, India
2Department of Mathematics, Indian Institute of Science, Bangalore 560 012, India

Received 31 March 1993

Copyright © 1996 D. Palaniappan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A theorem of Harper for axially symmetric flow past a sphere which is a stream surface, and is also shear-free, is extended to flow past a doubly-body 𝔅 consisting of two unequal, orthogonally intersecting spheres. Several illustrative examples are given. An analogue of Faxen's law for a double-body is observed.